Non linear stability of spherical gravitational systems described by the Vlasov-Poisson equation
Séminaire Laurent Schwartz — EDP et applications (2011-2012), Talk no. 18, 17 p.

In this work, we prove the nonlinear stability of galaxy models derived from the three dimensional gravitational Vlasov Poisson system, which is a canonical model in astrophysics to describe the dynamics of galactic clusters.

@article{SLSEDP_2011-2012____A18_0,
     author = {Lemou, Mohammed},
     title = {Non linear stability of spherical gravitational systems described by the Vlasov-Poisson equation},
     journal = {S\'eminaire Laurent Schwartz --- EDP et applications},
     publisher = {Institut des hautes \'etudes scientifiques \& Centre de math\'ematiques Laurent Schwartz, \'Ecole polytechnique},
     year = {2011-2012},
     note = {talk:18},
     doi = {10.5802/slsedp.14},
     language = {en},
     url = {http://www.numdam.org/item/SLSEDP_2011-2012____A18_0}
}
Lemou, Mohammed. Non linear stability of spherical gravitational systems described by the Vlasov-Poisson equation. Séminaire Laurent Schwartz — EDP et applications (2011-2012), Talk no. 18, 17 p. doi : 10.5802/slsedp.14. http://www.numdam.org/item/SLSEDP_2011-2012____A18_0/

[1] Aly J.-J., On the lowest energy state of a collisionless self-gravitating system under phase volume constraints. MNRAS 241 (1989), 15. | MR 1021616 | Zbl 0682.70009

[2] Antonov, A. V., Remarks on the problem of stability in stellar dynamics. Soviet Astr., AJ., 4, 859-867 (1961). | MR 131633

[3] Antonov, A. V., Solution of the problem of stability of a stellar system with the Emden density law and spherical velocity distribution. J. Leningrad Univ. Se. Mekh. Astro. 7, 135-146 (1962).

[4] Arsen’ev, A. A., Global existence of a weak solution of Vlasov’s system of equations, U.S.S.R. Computational Math. and Math. Phys. 15 (1975), 131–141. | Zbl 0302.35009

[5] Batt, J.; Faltenbacher, W.; Horst, E., Stationary spherically symmetric models in stellar dynamics, Arch. Rat. Mech. Anal. 93, 159-183 (1986). | MR 823117 | Zbl 0605.70008

[6] Binney, J.; Tremaine, S., Galactic Dynamics, Princeton University Press, 1987. | Zbl 1136.85001

[7] Diperna, R. J.; Lions, P.-L., Global weak solutions of kinetic equations, Rend. Sem. Mat. Univ. Politec. Torino 46 (1988), no. 3, 259–288 (1990). | MR 1101105 | Zbl 0813.35087

[8] Diperna, R. J.; Lions, P.-L., Solutions globales d’équations du type Vlasov-Poisson, C. R. Acad. Sci. Paris Sér. I Math. 307 (1988), no. 12, 655–658. | MR 967806 | Zbl 0682.35022

[9] Dolbeault, J.; Sánchez, Ó.; Soler, J., Asymptotic behaviour for the Vlasov-Poisson system in the stellar-dynamics case, Arch. Ration. Mech. Anal. 171 (2004), no. 3, 301–327. | MR 2038342 | Zbl 1057.70009

[10] Doremus, J. P.; Baumann, G.; Feix, M. R., Stability of a Self Gravitating System with Phase Space Density Function of Energy and Angular Momentum, Astronomy and Astrophysics 29 (1973), 401.

[11] Fridmann, A. M.; Polyachenko, V. L., Physics of gravitating systems, Springer-Verlag, 1984. | Zbl 0543.70010

[12] Gardner, C.S., Bound on the energy available from a plasma, Phys. Fluids 6, 1963, 839-840. | MR 152330

[13] Gillon, D.; Cantus, M.; Doremus, J. P.; Baumann, G., Stability of self-gravitating spherical systems in which phase space density is a function of energy and angular momentum, for spherical perturbations, Astronomy and Astrophysics 50 (1976), no. 3, 467–470. | MR 456303

[14] Guo, Y., Variational method for stable polytropic galaxies, Arch. Rat. Mech. Anal. 130 (1999), 163-182. | MR 1738118 | Zbl 0953.70011

[15] Guo, Y.; Lin, Z., Unstable and stable galaxy models, Comm. Math. Phys. 279 (2008), no. 3, 789–813. | MR 2386728 | Zbl 1140.85304

[16] Guo, Y.; Rein, G., Stable steady states in stellar dynamics, Arch. Rat. Mech. Anal. 147 (1999), 225–243. | MR 1709211 | Zbl 0935.70011

[17] Guo, Y.; Rein, G., Isotropic steady states in galactic dynamics, Comm. Math. Phys. 219 (2001), 607–629. | MR 1838751 | Zbl 0974.35093

[18] Guo, Y., On the generalized Antonov’s stability criterion. Contemp. Math. 263, 85-107 (2000) | MR 1777637 | Zbl 0974.35092

[19] Guo, Y.; Rein, G., A non-variational approach to nonlinear Stability in stellar dynamics applied to the King model, Comm. Math. Phys., 271, 489-509 (2007). | MR 2287914 | Zbl 1130.85002

[20] Hörmander, L, An Introduction to Complex Analysis in Several Variables (3rd Edition ed.), North-Holland, Amsterdam (1990). | MR 1045639 | Zbl 0685.32001

[21] Hörmander, L., L2 estimates and existence theorems for the ¯ operator, Acta Math. 113 (1965), 89–152. | Zbl 0158.11002

[22] Horst, E.; Hunze, R., Weak solutions of the initial value problem for the unmodified nonlinear Vlasov equation, Math. Methods Appl. Sci. 6 (1984), no. 2, 262–279. | MR 751745 | Zbl 0556.35022

[23] Illner, R.; Neunzert, H., An existence theorem for the unmodified Vlasov equation, Math. Methods Appl. Sci. 1 (1979), no. 4, 530–544. | MR 548686 | Zbl 0415.35076

[24] Kandrup, H. E.; Sygnet, J. F., A simple proof of dynamical stability for a class of spherical clusters. Astrophys. J. 298 (1985), no. 1, part 1, 27–33. | MR 807234

[25] Kavian, O., Introduction à la théorie des points critiques et applications aux problèmes elliptiques. Mathématiques & Applications (Berlin), 13. Springer-Verlag, Paris, 1993. | MR 1276944 | Zbl 0797.58005

[26] Lemou, M.; Méhats, F.; Raphaël, P., Orbital stability and singularity formation for Vlasov-Poisson systems. C. R. Math. Acad. Sci. Paris 341 (2005), no. 4, 269–274. | MR 2164685 | Zbl 1073.70012

[27] Lemou, M.; Méhats, F.; Raphaël, P., On the orbital stability of the ground states and the singularity formation for the gravitational Vlasov-Poisson system, Arch. Rat. Mech. Anal. 189 (2008), no. 3, 425–468. | MR 2424993 | Zbl 1221.35417

[28] Lemou, M.; Méhats, F,; Raphaël, P., Stable ground states for the relativistic gravitational Vlasov-Poisson system, Comm. Partial Diff. Eq. 34 (2009), no. 7, 703–721. | MR 2560298 | Zbl 1179.35054

[29] Lemou, M.; Méhats, F.; Raphaël, P., A new variational approach to the stability of gravitational systems. C. R. Math. Acad. Sci. Paris 347 (2009), no. 4, 979–984. | MR 2542905 | Zbl 1170.85305

[30] Lemou, M.; Méhats, F.; Raphaël, P., A new variational approach to the stability of gravitational systems. Comm. Math. Phys. 302 (2011), 161-224. | MR 2770012 | Zbl pre05859339

[31] Lemou, M.; Méhats, F.; Raphaël, P.,Orbital stability of spherical galactic models. To appear in Invent. Math. | MR 2874937 | Zbl 1232.35170

[32] Lieb, E. H.; Loss, Analysis. Second edition. Graduate Studies in Mathematics, 14. American Mathematical Society, Providence, RI, 2001. | MR 1817225 | Zbl 0966.26002

[33] Lions, P.-L., The concentration-compactness principle in the calculus of variations. The locally compact case. I, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), no. 2, 109–145. | Numdam | MR 778970 | Zbl 0541.49009

[34] Lions, P.-L., The concentration-compactness principle in the calculus of variations. The locally compact case. II, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), no. 4, 223–283. | Numdam | MR 778974 | Zbl 0704.49004

[35] Lions, P.-L.; Perthame, B., Propagation of moments and regularity for the 3-dimensional Vlasov-Poisson system, Invent. Math. 105 (1991), no. 2. | MR 1115549 | Zbl 0741.35061

[36] Lynden-Bell, D., The Hartree-Fock exchange operator and the stability of galaxies, Mon. Not. R. Astr. Soc. 144, 1969, 189–217.

[37] Marchioro, C.; Pulvirenti, M., Some considerations on the nonlinear stability of stationary planar Euler flows, Comm. Math. Phys. 100 (1985), no. 3, 343–354. | MR 802550 | Zbl 0625.76060

[38] Marchioro, C.; Pulvirenti, M., A note on the nonlinear stability of a spatially symmetric Vlasov-Poisson flow, Math. Methods Appl. Sci. 8 (1986), no. 2, 284Ð288. | MR 845931 | Zbl 0609.35008

[39] Mouhot, C.; Villani, C. Landau damping, J. Math. Phys. 51 (2010), no. 1, 015204. | MR 2605837 | Zbl 1247.82081

[40] Mouhot, C.; Villani, C. On Landau damping, to appear in Acta Mathematica. | MR 2827908 | Zbl 1239.82017

[41] Mossino, J., Inégalités isopérimétriques et applications en physique. (French) [Isoperimetric inequalities and applications to physics] Travaux en Cours. [Works in Progress] Hermann, Paris, 1984. | MR 733257 | Zbl 0537.35002

[42] Pfaffelmoser, K., Global classical solutions of the Vlasov-Poisson system in three dimensions for general initial data, J. Diff. Eq. 95 (1992), 281-303. | MR 1165424 | Zbl 0810.35089

[43] Sánchez, Ó.; Soler, J., Orbital stability for polytropic galaxies, Ann. Inst. H. Poincaré Anal. Non Linéaire 23 (2006), no. 6, 781–802. | Numdam | MR 2271693 | Zbl 1110.35011

[44] Schaeffer, J., Global existence of smooth solutions to the Vlasov-Poisson system in three dimensions, Comm. Part. Diff. Eq. 16 (1991), 1313-1335. | MR 1132787 | Zbl 0746.35050

[45] Schaeffer, J., Steady States in Galactic Dynamics, Arch. Rational, Mech. Anal. 172 (2004), 1–19. | MR 2048565 | Zbl 1061.85001

[46] Sygnet, J.-F.; Des Forets, G.; Lachieze-Rey, M.; Pellat, R., Stability of gravitational systems and gravothermal catastrophe in astrophysics, Astrophys. J. 276 (1984), no. 2, 737–745.

[47] Talenti, G., Elliptic equations and rearrangements. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 3 (1976), no. 4, 697–718. | Numdam | MR 601601 | Zbl 0341.35031

[48] Wan, Y. H.; Pulvirenti, M., Nonlinear Stability of Circular Vortex Patches, Comm. Math. Phys. 99 (1985), 435–450. | MR 795112 | Zbl 0584.76062

[49] Weinstein, M. I., Modulational stability of ground states of nonlinear Schrödinger equations, SIAM J. Math. Anal. 16 (1985), 472–491. | MR 783974 | Zbl 0583.35028

[50] Wiechen, H., Ziegler, H.J., Schindler, K. Relaxation of collisionless self gravitating matter: the lowest energy state, Mon. Mot. R. ast. Soc (1988) 223, 623-646. | Zbl 0667.70018

[51] Wolansky, G., On nonlinear stability of polytropic galaxies. Ann. Inst. Henri Poincaré, 16, 15-48 (1999). | Numdam | MR 1668556 | Zbl 0927.70019